| Catalog Number |
ASK-04510-UPM |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/26/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "patients radial atrial line was accidentally removed while on 3 vasopressors.Attempted to reestablish radial arterial access with no success.When attempt was made to place femoral arterial line, i was able to easily cannulate the artery with my needle, had great pulsatile blood flow, but when i attempt to thread the guide wire, i was unable to advance and had difficulty removing the wire.When i was finally able to remove the wire, it was kinked".There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was not returned; however, the customer provided three photos for analysis.The complaint of a kinked guide wire was able to be confirmed by the photos as they revealed the guide wire advanced within the needle and kinked in multiple locations towards exposed the distal end.Evidence of use in the form of biological material was also observed.However, without the sample returned for analysis, a complete visual inspection could not be performed.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "precaution: do not advance guidewire unless there is free blood flashback.Warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.